skip to Main Content

Lovastatin Pancreatitis

Lovastatin Pancreatitis: Not So Dangerous Unless You Are Unlucky

Lovastatin causing pancreatitis is generally believed by the medical community as being a condition that occurs quite rarely and it in fact only affects about an estimated 1.4 percent of patients that have used Lovastatin. However, there is still a pressing need to study the effects of Lovastatin on pancreatitis in more detail in order to understand why ACE inhibitors can lead to development of pancreatitis symptoms as a result of taking drugs such as Lovastatin.

Not Enough Evidence

At present, there is not enough evidence available regarding the risks involved in regard to using Lovastatin and developing pancreatitis because studies so far have not been able to answer the question of frequency of Lovastatin intake leading to pancreatitis. There are also many logistic problems confronting researchers who are studying the effects of Lovastatin pancreatitis.

However, it is known that thiazide diuretics as well as cortisone are drugs that are commonly associated with development of acute pancreatitis and there are a further fifty more drugs that are also associated with the disease pancreatitis. What’s more, there is more evidence to suggest that Lovastatin and pancreatitis is not such a serious concern because it is well known that alcohol is the main reason why people develop pancreatitis.

However, disturbingly in a few instances Lovastatin and pancreatitis has been found to be a cause for concern because some patients were advised to discontinue taking Lovastatin (40 mg/d) because it could lead to pancreatitis. Even then, the evidence regarding Lovastatin pancreatitis risks is less than conclusive because other patients that were consuming Lovastatin (20 mg/d) were not found to be suffering from pancreatitis.

It is therefore open to interpretation whether Lovastatin leading to pancreatitis is something that you need to be seriously worried about. Some patients develop other symptoms including vomiting as well as tenderness that however also symptoms are associated with pancreatitis. It is up to the doctor treating you to recommend taking of Lovastatin, which however are not considered to be dangerous (vis-?-vis pancreatitis) unless combined with other things such as fibric acid derivatives of which gemfibrozil is a good example.

The bottom line in regard to Lovastatin pancreatitis is that there is indeed temporal and variable relation between taking of Lovastatin and development of pancreatitis. Also, multiple medications can cause a patient to develop pancreatitis and this should make you conclude that it is not all that hazardous to try Lovastatin (in proper dosages). On the other hand, injudicious use of Lovastatin can lead to fatalities.

To learn more, check out bible study topics and youth ministry resources.

Back To Top